Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2020, 8:36 PM CDT for Dawson County, Gaines County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2020, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 10, 2020, 9:18 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted.
050
WUUS54 KMAF 110136
SVRMAF
TXC115-165-110230-
/O.NEW.KMAF.SV.W.0029.200411T0136Z-200411T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
836 PM CDT Fri Apr 10 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Eastern Gaines County in western Texas...
Northwestern Dawson County in western Texas...
* Until 930 PM CDT.
* At 836 PM CDT, a severe thunderstorm was located 10 miles east of
Gaines County Airport, or 11 miles southeast of Seminole, moving
north at 30 mph. This storm has a history of producing large hail.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport,
Loop, McKenzie Lake and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10222 3252 10241 3253 10262 3295 10271
3296 10250 3296 10216
TIME...MOT...LOC 0136Z 194DEG 35KT 3263 10249
HAIL...1.75IN
WIND...60MPH
$$3 follow-up statements
395
WWUS54 KMAF 110150
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
850 PM CDT Fri Apr 10 2020
TXC115-165-110230-
/O.CON.KMAF.SV.W.0029.000000T0000Z-200411T0230Z/
Gaines TX-Dawson TX-
850 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES...
At 849 PM CDT, a severe thunderstorm was located 11 miles east of
Seminole, moving north at 30 mph. This storm just crossed US Hwy 180.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop,
McKenzie Lake and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3252 10222 3252 10241 3253 10262 3295 10271
3296 10250 3296 10216
TIME...MOT...LOC 0149Z 194DEG 35KT 3276 10245
HAIL...1.75IN
WIND...60MPH
$$762
WWUS54 KMAF 110204
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
904 PM CDT Fri Apr 10 2020
TXC115-165-110230-
/O.CON.KMAF.SV.W.0029.000000T0000Z-200411T0230Z/
Gaines TX-Dawson TX-
904 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES...
At 904 PM CDT, a severe thunderstorm was located 10 miles southwest
of Welch, or 17 miles east of Seagraves, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3274 10219 3277 10241 3295 10250 3296 10250
3296 10216
TIME...MOT...LOC 0204Z 207DEG 31KT 3285 10228
HAIL...1.00IN
WIND...60MPH
$$
49472
WWUS54 KMAF 110218
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
918 PM CDT Fri Apr 10 2020
TXC115-165-110228-
/O.CAN.KMAF.SV.W.0029.000000T0000Z-200411T0230Z/
Gaines TX-Dawson TX-
918 PM CDT Fri Apr 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GAINES AND
NORTHWESTERN DAWSON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3274 10219 3277 10241 3295 10250 3296 10250
3296 10216
TIME...MOT...LOC 0215Z 194DEG 35KT 3298 10224
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:35 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 10, 6:35 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
635 PM CDT Fri Apr 10 2020
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Primary concern this forecast period are thunderstorms ongoing at
issuance. Have included TEMPO mention this evening and INK and MAF
where confidence is highest, with MVFR conditions in heavy rain
possible, along with erratic gusty winds, frequent lightning, and
hail. There may be additional storms overnight (after 06-08Z) that
affect MAF/INK, however uncertainty precludes inclusion at this
time. MVFR cigs also look to return late tonight at MAF/INK/HOB,
with conditions not expected to improve until mid-morning
Saturday. Winds will shift to the west by 15-16Z, with gusts up to
around 30kt possible through the afternoon, and VFR conditions
prevailing areawide thereafter.
&&
.PREV DISCUSSION... /issued 227 PM CDT Fri Apr 10 2020/
DISCUSSION...
Upper low over Srn CA this morning will wobble eastward this
afternoon and evening moving into AZ Saturday and NM Saturday night.
The low will moving across W TX Sunday and quickly pass onto the
Central Plains. After this low moves east a broad trough will
remain over the center of the country and continue to reform through
the middle of next week.
Have had showers and a few storms over SE NM and the Trans Pecos
today... expecting these to increase in coverage this afternoon and
evening. Also could see some of these develop into severe storms.
SPC has a slight risk of severe storms through tonight for much of
the Permian Basin and Trans Pecos. Supercell storms will be
possible with all severe weather threats... especially for storms
coming off the Davis Mountains. Most of the storms will be moving
east of the area Saturday but could have some lingering storms over
the Eastern Permian Basin in the morning.
Temperatures tonight should be above normal with increasing cloud
cover. Will be warmer Saturday with a west wind pushing highs into
the 80s. Late Sunday a strong cold front will blow into the area
with a gusty north wind... could see a light late season freeze
Monday morning and Tuesday morning over portions of Lea... Gaines...
and Dawson counties. Highs Monday and Tuesday will be well below
normal with highs in the 50s north... 60s central... and 70s south.
Have upgraded the High Wind Watch for the Guadalupe and Delaware
Mountains Saturday to a warning as high wind expected with the.
approach of the upper low. Have also issued a High Wind Watch
Sunday for the same area as guidance trying to indicate a secondary
high wind event on the backside of the upper trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 83 52 76 / 70 30 10 0
Carlsbad 50 80 51 79 / 20 0 0 0
Dryden 65 92 57 89 / 30 0 20 0
Fort Stockton 60 85 54 78 / 40 0 10 0
Guadalupe Pass 49 68 42 67 / 10 0 0 0
Hobbs 53 78 47 75 / 40 0 0 0
Marfa 42 75 41 72 / 10 0 0 0
Midland Intl Airport 58 85 52 79 / 60 10 10 0
Odessa 58 85 52 78 / 60 10 10 0
Wink 56 85 51 81 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains of Eddy County.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
49/84Hazardous weather outlook, Apr 10, 3:37 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Fri Apr 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-112045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 337 PM CDT Fri Apr 10 2020 /237 PM MDT Fri Apr 10 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible through tonight across the Permian Basin and Trans Pecos region of west Texas. Large hail and damaging winds will be the main severe weather threat... but isolated tornadoes are possible. In addition the stronger storms will be capable of producing brief heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible mainly Saturday morning across the eastern Permian Basin. Large hail and damaging winds will be the main severe weather threat. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday afternoon and evening. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Sunday. A strong cold front will move through the region on Sunday with gusty northerly winds likely behind the front. A light freeze will be possible over the northwest Permian Basin and northern Lea county, in southeast New Mexico Monday morning as temperatures fall rapidly behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening especially across the Trans Pecos and western Permian Basin of west Texas. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Apr 10, 7:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
736 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 5 E MCCAMEY 31.13N 102.13W
04/10/2020 E1.00 INCH Upton TX FIRE DEPT/RESCUE
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 7:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
746 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 SW RANKIN 31.17N 102.00W
04/10/2020 E1.75 INCH Upton TX LAW ENFORCEMENT
BROKEN WINDSHIELD ON A PATROLE VEHICLE.
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 8:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
808 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 SW PATRICIA 32.51N 102.08W
04/10/2020 E1.00 INCH Martin TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 8:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
809 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 5 SW RANKIN 31.17N 102.00W
04/10/2020 E1.75 INCH Upton TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 8:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
813 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 SW ANDREWS 32.22N 102.67W
04/10/2020 E1.75 INCH Andrews TX PUBLIC
HAIL OBSERVED ALONG HWY 115 WEST OF ANDREWS. REPORT
RELAYED BY LOCAL MEDIA
&&
JULIE.PHILLIPSONSpecial weather statement, Apr 10, 8:19 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 819 PM CDT Fri Apr 10 2020 TXZ046-047-110145- Dawson TX-Borden TX- 819 PM CDT Fri Apr 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND NORTHEASTERN DAWSON COUNTIES UNTIL 845 PM CDT... At 819 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles west of Gail, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Key. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3269 10157 3270 10183 3296 10174 3296 10132 TIME...MOT...LOC 0119Z 215DEG 33KT 3278 10168 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:02 PM CDT | Special Weather Statement | MAF | Crane | 43 min |
| Apr 10, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Apr 10, 7:30 PM CDT | Special Weather Statement | MAF | Andrews | 45 min |
| Apr 10, 7:36 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 2 hr |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 56 min |
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 67 min |
| Apr 10, 8:19 PM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 10, 9:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| Apr 10, 10:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 58 min |
| Apr 10, 10:30 PM CDT | Special Weather Statement | MAF | Martin | 45 min |
| Apr 10, 10:44 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 2 hr |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 63 min |
| Apr 10, 11:52 PM CDT | Special Weather Statement | MAF | Glasscock | 53 min |
| Apr 11, 3:45 AM CDT | Freeze Watch | MAF | Dawson, Gaines | 24 hr |
| Apr 11, 3:02 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Apr 11, 4:47 PM CDT | Special Weather Statement | MAF | Reagan | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.